Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 30, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Mar 11, 2011, 4:58 AM EST for Chenango County, Delaware County, New York. It took effect at Mar 11, 2011, 10:00 AM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 4:58 AM EST (09:58 UTC)
- In effect from
- Mar 11, 2011, 10:00 AM EST
- Expired
- Mar 13, 2011, 7:26 AM EDT
- In force
- 44 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- Moderate
Counties Chenango County, NY, Delaware County, NY
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Bainbridge (BAIN6). The gauge peaked at 16.09 ft at Mar 12, 2011, 10:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01502632, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 4:41 AM EST, 17 minutes earlier.
Area forecast discussion, Mar 11, 4:41 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 AM EST FRI MAR 11 2011
.SYNOPSIS...
STEADY RAIN WILL END THIS MORNING DIMINISHING TO SCATTERED
SHOWERS. THIS WEEKEND WILL BE COOLER WITH SCATTERED LIGHT RAIN AND
SNOW SHOWERS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 4AM...RADAR SHOWS STEADY LIGHT TO MODERATE RAIN OVER THE
WESTERN CATSKILLS, POCONOS, NORTHERN SUSQUEHANNA REGION AND
WESTERN MOHAWK VALLEY.
SFC AND UPPER LEVEL LOW CURRENTLY OVER EASTERN PA INTO WESTERN NEW
YORK WITH SYSTEM CONTINUING TO TRACK NORTH INTO NEARBY SOUTHERN
ONTARIO BY THIS AFTERNOON. AS THIS SYSTEM CONTINUES TO LIFT NORTH
THE STEADY RAIN WILL PUSH EAST OF FA BY MID MORNING AS DEEP
SOUTHERLY FLOW MOVES INTO WESTERN NEW ENGLAND. BY MID MORNING AREA
WILL BE IN A RELATIVE DRY SLOT WITH JUST CHC/SLIGHT CHC POPS FOR
RAIN SHOWERS. CAA WILL PUSH INTO THE REGION FROM THE SOUTHWEST
BEGINNING LATER THIS MORNING WITH TEMPS EXPECTED TO HOLD STEADY
THIS MORNING THEN GRADUALLY DROP LATER THIS MORNING THROUGH THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...AS SYSTEM LIFTS INTO SOUTHERN QUEBEC OVERNIGHT WRAP
AROUND MOISTURE AND CONTINUED CAA WILL GENERATE SCATTERED
RAIN/SNOW SHOWERS THIS EVENING WITH JUST SNOW SHOWERS BY LATE
EVENING AS COLD AIR BUILDS. WENT WITH HIGH CHC POPS NRN CWA
DECREASING TO SLIGHT CHC IN THE WYOMING VALLEY AND POCONOS. MINS
WILL RANGE FROM THE MID 20S TO AROUND 30.
SATURDAY...A FAST MOVING SHORT WAVE TROF WILL CROSS THE AREA
DURING THE LATE MORNING AND AFTERNOON HOURS. AFTER A BASICALLY DRY
MORNING DUE TO A BRIEF SHORT WAVE RIDGE POPS WILL INCREASE DURING
THE AFTERNOON WITH CHC POPS OVER CWA. AGAIN HIGHEST POPS NRN CWA
DROPPING TO JUST SLIGHT CHC FAR SE. WITH WAA AHEAD OF WAVE AND MAX
TEMPS IN THE LOWER TO MIDDLE 40S JUST RAIN SHOWERS FORECAST.
SATURDAY NIGHT...BEHIND THIS WAVE CAA WILL ONCE AGAIN DROP TEMPS
AND CONTINUE CHC FOR SCATTERED RAIN/SNOW SHOWERS DURING THE
EVENING THEN JUST SNOW SHOWERS. WENT DRY FAR SE, LOW CHC POPS MUCH
OF SOUTHERN TIER AND HIGH CHC POPS FOR ONEIDA COUNTY WHERE WEAK
LAKE ENHANCEMENT MAY GENERATE MORE ACTIVITY ALTHOUGH T85 ONLY DROPS
TO AROUND -8C.
SUNDAY...AS SFC HIGH PRES BUILDS INTO THE UPPER GREAT LAKES FLOW
BECOMES MORE NORTHWEST. ANY LAKE RESPONSE WILL RESIDE OVER NRN CWA
WITH HIGH CHC POPS HERE TRIMMING TO DRY ACROSS NRN PA. P-TYPE WILL
BE SNOW SHOWERS DURING THE MORNING HOURS THEN RAIN/SNOW SHOWER MIX
AS BOUNDARY LAYER WARMS INTO THE MID/UPPER 30S. MAXES IN THE
VALLEY AREA OF THE SOUTHERN TIER AND MUCH OF NE PA WILL SEE HIGHS
IN THE LOW/MID 40S.
SUNDAY NIGHT...AS SFC HIGH PRES NOSES INTO THE EASTERN LAKES, LOW
LEVEL FLOW WILL CONTINUE TO VEER ALONG WITH DRYING AND LOWERING OF
THE SUBSIDENCE INVERSION. WITH LOW LEVEL FLOW VEERING TO 320/330
ANY REMAINING SNOW SHOWERS WILL PRIMARILY BE OVER THE EASTERN
FINGER LAKES LAKES BUT DUE TO THE ABOVE MENTIONED CONDITIONS ONLY
WENT SLIGHT CHC FOR SNOW SHOWERS. TEMPS WILL DROP INTO THE TEENS
UNDER CLEARING SKIES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
HIPRES BUILDS IN RAPIDLY BHND WITH CLRNG SKIES AND LGT WINDS MON THRU
MOST OF TUESDAY. AS HIPRES BUILDS EAST OVR THE ATLANTIC, FLOW WL
TURN OUT OF THE SOUTH ONCE AGAIN AHD OF ANOTHER WK WV ROTATING
THRU THE MIDWEST. MAIN UL LOW DVLPS OVR THE DEEP SOUTH PER 12Z EC
AND HEADS OFF TO THE EAST WITH MINIMAL IMPACT ON CWA PCPN-WISE.
THUS, ONLY LGT RAIN AND/OR SNOW EXPECTED MID-WEEK AT THIS TIME.
12Z GFS ALSO INDICATES A SMALL CHC FOR PCPN WED/WED NGT AHD OF UL
WV. HWVR, GFS STILL MUCH MORE ZONAL COMPARED TO EC WITH SUPPRESSED
FLOW ACRS THE DEEP SOUTH.
TEMPS WL MODERATE THRU THE EXTNDD AS SRLY FLOW AND STRONG MARCH SUN
WARMS TEMPS ABV NORMAL BY THE END OF THE LONG TERM. GRNLY FOLLOWED
HPC GUIDANCE WITH SOME WARMER GMOS NUMBERS BLENDED IN GIVEN THE TIME
OF YEAR AND SYNOPTIC PATTERN.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
RAIN WILL CONTINUE THROUGH THE EARLY MORNING HOURS. MOSTLY MVFR
WITH SOME VFR CONDITIONS WILL ALSO CONTINUE THROUGH THE EARLY
MORNING HOURS, WITH SOME IMPROVEMENT EXPECTED AFTER SUNRISE. SOME
HEAVIER SHOWERS MAY CAUSE A TEMPORARY DROP IN CIGS AND VSBYS TO
IFR. SHOWERS WILL BE QUICK MOVING FROM SOUTH TO NORTH. BY MID
TOMORROW MORNING, MOST OF THE SHOWERS SHOULD PUSH OUT OF THE AREA.
CIGS WILL COME UP SOMEWHAT, BUT OVC SKIES WILL CONTINUE THROUGH
TOMORROW NIGHT.
A COLD FRONT WILL MOVE THROUGH TOMORROW AND COLDER AIR WILL MOVE
IN TOMORROW EVENING. THIS WILL BRING SOME LIGHT SNOW SHOWERS TO
THE FORECAST AREA.
STRONG GUSTY WIND EARLY THIS MORNING ARE SLOWLY BEGINNING TO
DIMINISH AND WILL CONTINUE TO DO SO AND GUSTS SHOULD BE GONE BY
SUNRISE. THEN WINDS WILL BECOME SOUTHWESTERLY AROUND 10 KTS.
OUTLOOK...
FRI NGT...MVFR/IFR IN RAIN AND SNOW SHOWERS.
SAT...MVFR IN RAIN/SNOW...ESPECIALLY NY TERMINALS.
SAT NGT - SUN NGT...MVFR IN SNOW SHOWERS...ESPECIALLY NY TERMINALS.
MON...BECOMING VFR.
TUE...VFR.
&&
.HYDROLOGY...
UPDATED AS OF 445 AM...AREAS OF MODERATE RAINFALL NOW CONFINED TO
EASTERN COUNTIES OF DELAWARE...SULLIVAN...AND OTSEGO. FLOOD
WARNINGS OUT FOR 9 RIVER FORECAST POINTS WITH BEAVER KILL AT COOKS
FALLS BEING THE ONLY NEW WARNING ISSUED THUS FAR OVER THE MID
SHIFT. TOWANDA CREEK WHICH IS A RATHER FAST RESPONDING CREEK
APPEARS TO HAVE CRESTED IN THE MINOR FLOOD CATEOGRY. THE WEST AND
EAST BRANCHES OF THE DELAWARE RIVER CONTINUE TO RISE. A RIVER
FLOOD WARNING IS OUT FOR WALTON AND A FLASH FLOOD WARNING IS OUT
FOR THE BALANCE OF THE COUNTY TO HANDLE RISES WHICH ARE EXPECTED
TO BE ABOVE FLOOD STAGE AT BOTH DELHI AND MARGARETVILLE. ALSO
KEEPING A CLOSE EYE ON THE NEVERSINK RIVER AT BRIDGEVILLE WHICH IS
RESPONDING IN A MORE RAPID FASHION THAN FORECASTED.
FLASH FLOODING WILL REMAIN A CONCERN FOR THE ABOVE MENTIONED THREE
COUNTIES WITH MODERATE RAINFALL. IN ADDITION TO THE ABOVE
MENTIONED LOCATIONS IN DELAWARE COUNTY EXPECTED TO EXCEED FLOOD
STAGE...THE LITTLE BEAVER KILL WAS REPORTED TO HAVE CAUSED SOME
FLOODING IN THE LIVINGSTON MANOR AREA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ038>040-043-044-047-
048-072.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...PVN
AVIATION...SLI
HYDROLOGY...MSSHazardous weather outlook, Mar 10, 3:54 PM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EST THU MAR 10 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-112100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 354 PM EST THU MAR 10 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Local storm report, Mar 11, 4:57 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 AM EST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM FLASH FLOOD LACEYVILLE 41.65N 76.16W
03/10/2011 WYOMING PA EMERGENCY MNGR
UP TO 5 ROADS CLOSED ACROSS THE COUNTY DUE TO MUDSLIDES
OR WATER OVER THE ROADS. HARDEST HIT AREA ACROSS THE
NORTHWEST NEAR LACEYVILLE. SOME WATER NOW OVER TOWNSHIP
ROADS.
0912 PM FLASH FLOOD CANTON 41.66N 76.85W
03/10/2011 BRADFORD PA EMERGENCY MNGR
ROUTE 414 AND 14 PARTIALLY CLOSED DUE TO WATER OVER THE
ROADS.
0940 PM FLASH FLOOD ALBERT 41.12N 75.96W
03/10/2011 LUZERNE PA EMERGENCY MNGR
CREEK OUT OF ITS BANKS IN RICE TOWNSHIP NEAR BLYTHEBURN
ROAD IN THE VICINITY OF THE VALLEY STREAM MOBILE HOME
PARK.
0230 AM FLASH FLOOD SHAVERTOWN 41.32N 75.95W
03/11/2011 LUZERNE PA COUNTY OFFICIAL
DAMAGE TO HILLSIDE ROAD IN SHAVERTOWN. ALSO MINOR
DAMAGE TO SOME HOMES ON HILLSIDE ROAD.
0430 AM FLASH FLOOD LIVINGSTON MANOR 41.90N 74.83W
03/11/2011 SULLIVAN NY COUNTY OFFICIAL
FLOODING ALONG THE LITTLE BEAVER KILL CREEK IN
LIVINGSTON MANOR.
0430 AM FLASH FLOOD 1 N WURTSBORO 41.59N 74.49W
03/11/2011 SULLIVAN NY COUNTY OFFICIAL
FLOODING ALONG ROUTE 209 ALONG THE PINE KILL CREEK.
SOME EVACUATIONS OCCURRED.
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:30 PM EST | River Flood Warning | BGM | Delaware | 40 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Broome | 3 days |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Broome | 42 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Broome, Tioga | 3 days |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Tioga | 4 days |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Chenango | 57 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Cortland | 64 hr |
| Mar 10, 9:44 PM EST | Flash Flood Warning | BGM | Steuben | 6 hr |
| Mar 11, 12:30 AM EST | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Delaware, Madison, Oneida and 3 more | 6 hr |
| Mar 11, 2:05 AM EST | River Flood Warning | BGM | Delaware, Sullivan | 19 hr |
| Mar 11, 2:10 AM EST | Flash Flood Warning | BGM | Delaware, Sullivan | 5 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Delaware, Otsego | 29 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Broome | 5 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Chemung | 11 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Chenango, Otsego | 5 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Delaware | 29 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Onondaga | 3 days |
| Mar 11, 5:24 AM EST | River Flood Warning | BGM | Chenango | 51 hr |
| Mar 11, 5:24 AM EST | River Flood Warning | BGM | Broome | 46 hr |
| Mar 11, 7:55 AM EST | River Flood Warning | BGM | Delaware | 8 hr |
| Mar 11, 7:56 AM EST | Flash Flood Warning | BGM | Cortland | 5 hr |
| Mar 11, 8:19 AM EST | Areal Flood Warning | BGM | Delaware | 6 hr |
| Mar 11, 2:18 PM EST | Areal Flood Warning | BGM | Delaware | 6 hr |
| Mar 11, 3:35 PM EST | River Flood Warning | BGM | Madison, Oneida | 7 hr |
| Mar 11, 3:42 PM EST | River Flood Warning | BGM | Sullivan | 15 hr |
| Mar 11, 3:42 PM EST | River Flood Warning | BGM | Sullivan | 15 hr |
| Mar 10, 8:52 PM EST | River Flood Warning | BGM | Bradford | 13 hr |
| Mar 10, 8:58 PM EST | River Flood Warning | BGM | Wyoming | 24 hr |
| Mar 11, 12:11 AM EST | Flash Flood Warning | BGM | Bradford, Wyoming | 4 hr |
| Mar 11, 12:16 AM EST | Flash Flood Warning | BGM | Luzerne | 4 hr |
| Mar 11, 2:48 AM EST | Flash Flood Warning | BGM | Pike | 4 hr |
| Mar 11, 4:11 AM EST | Areal Flood Warning | BGM | Luzerne | 2 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Bradford | 39 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Wyoming | 46 hr |
| Mar 11, 4:58 AM EST | River Flood Warning | BGM | Luzerne | 56 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.